MAUDE Adverse Event Report: AV-TEMECULA-CT OMNILINK ELITE PERIPHERAL STENT SYSTEM

AV-TEMECULA-CT OMNILINK ELITE PERIPHERAL STENT SYSTEM
Catalog Number 1012630-19
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous and moderately calcified subclavian artery.A 7.0 x 19 mm omnilink elite vascular stent system was used and crossed the lesion; however, the device met resistance with the anatomy during advancement.Therefore, the stent system was retracted and met resistance with the anatomy during removal as well.The stent then became entangled with the anatomy; causing the stent to dislodge from the balloon and prematurely expand.An unspecified coronary balloon dilatation catheter was therefore used to post-dilate the stent as it was not properly apposed to the lesion.No further treatment was performed.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.The reported difficulties appear to be due to challenging anatomical conditions.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.It should be noted that the omnilink elite instructions for use (ifu) states: the omnilink elite stent system is indicated for the treatment of atherosclerotic iliac artery lesions with reference vessel diameters of 5.0 mm and 11.0 mm, and lesion lengths up to 50 mm.It could not be determined that using the omnilink elite to treat the subclavian contributed to the difficulty.Additionally, the ifu states: should unusual resistance be felt at any time during either lesion access or removal of the delivery system post-stent implantation, the entire system should be removed as a single unit.In this case, it was reported that when resistance was encountered during advancement, an attempt was made to remove the device.However, during the attempt to remove, resistance was again encountered and the stent dislodged from the balloon.Based on this reported information, there is no indication to suggest that user error contributed to the difficulties as the anatomical conditions appear to be the contributing factor.The investigation determined that the reported difficulties were due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial report, additional information was received.The stent struts of the device became flared and stretched when it became entangled with the anatomy.The stent was then apposed to the target lesion.No additional information was provided.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7484544
Report Number2024168-2018-03273
Device Sequence Number1543167
Product Code NIO
UDI-Device Identifier08717648178450
UDI-Public08717648178450
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number1012630-19
Device Lot Number7062241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight115